First order topological structures and theories

Journal of Symbolic Logic 52 (3):763-778 (1987)
  Copy   BIBTEX


In this paper we introduce the notion of a first order topological structure, and consider various possible conditions on the complexity of the definable sets in such a structure, drawing several consequences thereof.Our aim is to develop, for a restricted class of unstable theories, results analogous to those for stable theories. The “material basis” for such an endeavor is the analogy between the field of real numbers and the field of complex numbers, the former being a “nicely behaved” unstable structure and the latter the archetypal stable structure. In this sense we try here to situate our work ono-minimal structures [PS] in a general topological context. Note, however, that thep-adic numbers, and structures definable therein, will also fit into our analysis.In the remainder of this section we discuss several ways of studying topological structures model-theoretically. Eventually we fix on the notion of a structure in which the topology is “explicitly definable” in the sense of Flum and Ziegler [FZ]. In §2 we introduce the hypothesis that every definable set is a Boolean combination of definable open sets. In §3 we introduce a “dimension rank” on definable sets. In §4 we consider structures on which this rank is defined, and for which also every definable set has a finite number of definably connected definable components. We show that prime models over sets exist under such conditions.



    Upload a copy of this work     Papers currently archived: 91,386

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

On topological spaces equivalent to ordinals.Jörg Flum & Juan Carlos Martinez - 1988 - Journal of Symbolic Logic 53 (3):785-795.
First order logic with empty structures.Mohamed A. Amer - 1989 - Studia Logica 48 (2):169 - 177.
First-order topological axioms.R. D. Kopperman - 1981 - Journal of Symbolic Logic 46 (3):475-489.
Topological Aspects of Combinatorial Possibility.Thomas Mormann - 1997 - Logic and Logical Philosophy 5:75 - 92.
Topological completeness for higher-order logic.S. Awodey & C. Butz - 2000 - Journal of Symbolic Logic 65 (3):1168-1182.


Added to PP

239 (#81,772)

6 months
6 (#512,819)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

On variants of o-minimality.Dugald Macpherson & Charles Steinhorn - 1996 - Annals of Pure and Applied Logic 79 (2):165-209.
Expansions which introduce no new open sets.Gareth Boxall & Philipp Hieromyni - 2012 - Journal of Symbolic Logic 77 (1):111-121.
Dimensions, matroids, and dense pairs of first-order structures.Antongiulio Fornasiero - 2011 - Annals of Pure and Applied Logic 162 (7):514-543.
Topological differential fields.Nicolas Guzy & Françoise Point - 2010 - Annals of Pure and Applied Logic 161 (4):570-598.

View all 17 citations / Add more citations

References found in this work

Classification Theory and the Number of Nonisomorphic Models.S. Shelah - 1982 - Journal of Symbolic Logic 47 (3):694-696.
Minimale Gruppen.Joachim Reineke - 1975 - Mathematical Logic Quarterly 21 (1):357-359.
Sentences Preserved between Equivalent Topological Bases.T. A. McKee - 1976 - Mathematical Logic Quarterly 22 (1):79-84.
Sentences Preserved between Equivalent Topological Bases.T. A. McKee - 1976 - Zeitschrift fur mathematische Logik und Grundlagen der Mathematik 22 (1):79-84.
Groups of small Morley rank.Gregory Cherlin - 1979 - Annals of Mathematical Logic 17 (1):1.

View all 7 references / Add more references